Alert archive / Wyoming / High Wind Warnings in 2016

High Wind Warning 6, NWS Riverton, WY

February 5, 20164 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Feb 5, 2016, 1:56 PM MST for 4 counties in Wyoming. It took effect at Feb 5, 2016, 5:00 PM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 1:56 PM MST (20:56 UTC)
In effect from
Feb 5, 2016, 5:00 PM MST
Expired
Feb 6, 2016, 9:51 PM MST
In force
29 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1995 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS75 KRIW 052056
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MST FRI FEB 5 2016

...STRONG WINDS FAVORABLE TO RETURN TO THE CODY FOOTHILLS
TONIGHT...THEN ACROSS PORTIONS OF CENTRAL WYOMING SATURDAY...

.STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG
SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD
OF STRONG WIND LOOKS TO BEGIN THIS EVENING...WITH THE STRONGEST
WIND ANTICIPATED LATE TONIGHT AND INTO SATURDAY MORNING. WIND
ACROSS THE AREA SHOULD WEAKEN THROUGH SATURDAY MORNING. THEN...
WITH THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE... HIGH
PRESSURE WILL STRENGTHEN ACROSS SOUTHWEST WYOMING WITH LOWERING
PRESSURE TO THE NORTHEAST...GIVING A RATHER TIGHT PRESSURE
GRADIENT ACROSS PORTIONS OF CENTRAL WYOMING. THIS WILL ALLOW FOR
STRONG SURFACE WIND TO FORM ONCE AGAIN FROM THE SOUTH PASS AREA...
EAST THROUGH NATRONA COUNTY.

WYZ003-060900-
/O.UPG.KRIW.HW.A.0003.160206T0000Z-160206T1500Z/
/O.NEW.KRIW.HW.W.0006.160206T0000Z-160206T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
156 PM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG MOUNTAIN-RELATED WIND WILL BEGIN OVER THE AREA
  THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THE
  STRONGEST WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH
  OF CODY AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY
  MORNING ACROSS THE AREA.

* WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 
  65 MPH. 

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-020-060900-
/O.UPG.KRIW.HW.A.0003.160206T1200Z-160207T0600Z/
/O.NEW.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
156 PM MST FRI FEB 5 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS 
  OF CENTRAL WYOMING SATURDAY MORNING IN RESPONSE TO AN UPPER 
  LEVEL DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL 
  INCREASE IN STRENGTH THROUGH THE MORNING HOURS ON SATURDAY... 
  PEAKING BY EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. 

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING 
  SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
848 
WWUS75 KRIW 060719
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1219 AM MST SAT FEB 6 2016

...STRONG WINDS FAVORABLE OVER THE CODY FOOTHILLS THROUGH EARLY
AFTERNOON...ACROSS PORTIONS OF CENTRAL WYOMING THROUGH LATE
AFTERNOON...

.STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG
SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD
OF STRONG WIND LOOKS TO BE STRONGEST THIS MORNING...TAPERING OFF
BY EARLY AFTERNOON. ALSO...WITH THE APPROACH OF ANOTHER UPPER
LEVEL DISTURBANCE...HIGH PRESSURE WILL STRENGTHEN ACROSS
SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...GIVING
A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL
WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE
AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA COUNTY
TODAY.

WYZ003-062000-
/O.EXT.KRIW.HW.W.0006.000000T0000Z-160206T2000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1219 AM MST SAT FEB 6 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

* TIMING...STRONG MOUNTAIN-RELATED WIND WILL INCREASE OVER THE
  AREA THIS MORNING...PEAKING AROUND SUNRISE. THE STRONGEST WINDS
  LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY AND ALSO
  SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING ACROSS THE
  AREA.

* WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 
  65 MPH. 

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-020-062000-
/O.CON.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1219 AM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 11 PM MST THIS EVENING...

* TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS OF
  CENTRAL WYOMING THIS MORNING IN RESPONSE TO AN UPPER LEVEL
  DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL INCREASE
  IN STRENGTH THROUGH THE MORNING HOURS... PEAKING BY EARLY
  AFTERNOON BEFORE TAPERING OFF IN THE EVENING.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING 
  SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
152 
WWUS75 KRIW 061141
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
441 AM MST SAT FEB 6 2016

...STRONG WINDS FAVORABLE OVER THE CODY FOOTHILLS THROUGH EARLY
AFTERNOON...ACROSS PORTIONS OF CENTRAL WYOMING THROUGH LATE
AFTERNOON...

.STRONG MOUNTAIN WIND APPEARS FAVORABLE TO PRODUCE VERY STRONG
SURFACE WINDS ACROSS PORTIONS OF THE CODY FOOTHILLS. THIS PERIOD
OF STRONG WIND LOOKS TO BE STRONGEST THIS MORNING...TAPERING OFF
BY EARLY AFTERNOON. ALSO...WITH THE APPROACH OF ANOTHER UPPER
LEVEL DISTURBANCE...HIGH PRESSURE WILL STRENGTHEN ACROSS
SOUTHWEST WYOMING WITH LOWERING PRESSURE TO THE NORTHEAST...
GIVING A RATHER TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF
CENTRAL WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM
ONCE AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA
COUNTY TODAY.

WYZ003-062000-
/O.CON.KRIW.HW.W.0006.000000T0000Z-160206T2000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
441 AM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

* TIMING...STRONG MOUNTAIN-RELATED WIND WILL INCREASE OVER THE 
  AREA THIS MORNING...PEAKING AROUND SUNRISE. THE STRONGEST 
  WINDS LOOK TO IMPACT TWO MAIN AREAS...GENERALLY NORTH OF CODY 
  AND ALSO SOUTH OF CODY. WIND SHOULD WEAKEN SATURDAY MORNING 
  ACROSS THE AREA. 

* WINDS...SPEEDS OF 30 TO 40 MPH ARE FAVORABLE WITH GUSTS 55 TO 
  65 MPH. 

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-020-062000-
/O.CON.KRIW.HW.W.0006.160206T1200Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
441 AM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...A STRONG PRESSURE GRADIENT WILL FORM ACROSS PORTIONS 
  OF CENTRAL WYOMING THIS MORNING IN RESPONSE TO AN UPPER LEVEL 
  DISTURBANCE PASSING OVER THE AREA. SOUTHWEST WINDS WILL 
  INCREASE IN STRENGTH THROUGH THE MORNING HOURS... PEAKING BY 
  EARLY AFTERNOON BEFORE TAPERING OFF IN THE EVENING. 

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS 55 TO 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING 
  SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
739 
WWUS75 KRIW 061956
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1256 PM MST SAT FEB 6 2016

...STRONG WINDS FAVORABLE ACROSS PORTIONS OF CENTRAL WYOMING
THROUGH THIS EVENING..

.THE APPROACH OF ANOTHER UPPER LEVEL DISTURBANCE WILL CONTINUE TO
CREATE A TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL
WYOMING. THIS WILL ALLOW FOR STRONG SURFACE WIND TO FORM ONCE
AGAIN FROM THE SOUTH PASS AREA... EAST THROUGH NATRONA COUNTY.

WYZ003-062100-
/O.EXP.KRIW.HW.W.0006.000000T0000Z-160206T2000Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1256 PM MST SAT FEB 6 2016

...HIGH WIND WARNING WILL EXPIRE AT 1 PM MST THIS AFTERNOON...

WIND ACROSS THE WARNED AREA HAS WEAKENED...SO THE WARNING WILL BE
ALLOWED TO EXPIRE. WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE THIS
AFTERNOON. MOTORISTS SHOULD USE CAUTION DUE TO POTENTIALLY STRONG 
CROSSWINDS.

$$

WYZ019-020-070600-
/O.CON.KRIW.HW.W.0006.000000T0000Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1256 PM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...A STRONG PRESSURE GRADIENT WILL REMAIN OVER THE AREA
  TODAY CAUSING STRONG WIND. WIND IS EXPECTED TO PEAK THIS AFTERNOON
  BEFORE TAPERING OFF IN THE EVENING.

* WINDS...SPEEDS OF 30 TO 40 MPH WITH GUSTS 55 TO 60 MPH.

* IMPACTS...STRONG WIND MAY CREATE HAZARDOUS CROSSWIND ACROSS 
  AREA ROADWAYS IN ADDITION TO AREAS OF BLOWING SNOW CAUSING 
  SLICK ROADWAYS. MOTORISTS SHOULD MONITOR CURRENT TRAVEL 
  CONDITIONS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

BRANHAM
386 
WWUS75 KRIW 070146
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
646 PM MST SAT FEB 6 2016

...VERY STRONG SOUTHWEST WINDS CONTINUE OVER PORTIONS OF CENTRAL
WYOMING THIS EVENING...

.VERY STRONG SOUTHWEST WINDS FROM SOUTH PASS TO CASPER...INCLUDING JEFFREY
CITY WILL CONTINUE THIS EVENING. HOWEVER...THE WINDS WILL BEGIN TO
WEAKEN AFTER 9 PM...AND CONTINUE TO DIMINISH SUBSTANTIALLY
ESPECIALLY AFTER MIDNIGHT.

WYZ019-020-070600-
/O.CON.KRIW.HW.W.0006.000000T0000Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
646 PM MST SAT FEB 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...VERY STRONG WINDS WILL GRADUALLY WEAKEN THIS
  EVENING...ESPECIALLY AFTER 9 PM. AT 136 PM...A WIND GUST OF 70
  MPH WAS MEASURED ALONG OUTER DRIVE ON THE SOUTH SIDE OF CASPER.

* WINDS...SOUTHWEST 30 TO 40 MPH...WITH GUSTS 55 TO 60 MPH.

* IMPACTS...AS OF 630 PM...HIGHWAY 20...26 BETWEEN MONETA AND
  CASPER WAS CLOSED...AND WYDOT WAS URGING NO UNNECESSARY TRAVEL
  ON MANY HIGHWAYS ACROSS SOUTHEAST FREMONT COUNTY...AND MUCH OF
  NATRONA COUNTY. STRONG WINDS WILL CREATE SIGNIFICANT BLOWING AND
  DRIFTING OF SNOW IN RURAL AREAS...WHICH WILL CAUSE ROADS TO
  BECOME A SHEET OF ICE IN THE RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

BEFORE VENTURING OUT...GET THE LATEST ROAD CONDITIONS AT
WYROAD.INFO OR DIALING 511.

&&

$$

TEAM RIVERTON/21
798 
WWUS75 KRIW 070451
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
951 PM MST SAT FEB 6 2016

WYZ019-020-070600-
/O.CAN.KRIW.HW.W.0006.000000T0000Z-160207T0600Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
951 PM MST SAT FEB 6 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG WINDS EARLIER TODAY ACROSS SOUTHEAST FREMONT...AND
MUCH OF NATRONA COUNTIES HAVE WEAKENED CONSIDERABLE THROUGH THE
EVENING...AND THE HIGH WIND WARNING HAS BEEN CANCELLED. BEFORE
VENTURING OUT...PLEASE CHECK THE LATEST ROAD CONDITIONS AT
WYOROAD.INFO OR DIALING 511.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 5, 10:51 AM MST, 3 hours 5 minutes earlier.

Area forecast discussion, Feb 5, 10:51 AM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1051 AM MST FRI FEB 5 2016

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

IMAGERY SHOWS BROAD UPR TROF ACROSS THE ERN 80 PERCENT OF THE CONUS
WITH A SW RIDGE THRU THE CNTRL CONUS AND A LARGER RIDGE ACROSS THE
WRN 20 PERCENT. WY CONTINUES UNDER NW FLOW WITH MINOR SW PUSHING
ACROSS THE FA...SUPPORTING A FEW LIGHT SNOW SHOWERS/FLURRIES OVR
PORTION OF THE NRN AND WRN FA. UPSTREAM...SW TROF NOW MOVING
INTO/THU THE WRN PORTION OF THE RIDGE. SFC HAS GENERAL HIGH P WEST
OF WY ACROSS THE GREAT BASIN WITH LOWERING P TO THE NORTHEAST AND A
SLOWLY STRENGTHENING P GRAD DEVELOPING IN BETWEEN.

TODAY...THE UPR SYSTEM AND ASSOCIATED CLIPPER TYPE FRONT BRUSHING
THE ERN FA MOVE OUT OF THE ERN FA THIS MORNING WITH CLEARING SKIES
ACROSS CENTRAL AND ERN WY...AND HIGH P IN CONTROL OF THE FA AND ONLY
LINGERING ISOLATED -SHSN/FLURRIES REMAINING ACROSS PORTIONS OF THE W
CNTRL/NWRN MOUNTAINS. LATE THIS AFTERNOON...UPR LVL NW FLOW RETURNS
ALONG WITH GOOD RIDGE TOP STABILITY...AND A LEE SIDE SFC TROF IN THE
BIG HORN BASIN...WITH AN INCREASING THERMAL/OMEGA GRAD ACROSS THE
CODY FOOTHILLS ONCE AGAIN TONIGHT. ALONG WITH RENEWED MOUNTAIN WAVE
ACTIVITY OVERNIGHT THRU SAT MORNING...ANOTHER CHANCE FOR LOCALLY
HIGH WIND WILL BE POSSIBLE. ADDITIONALLY...AS THE NEXT UPPER LEVEL
SW/JET STREAK MOVES THRU THE AREA SATURDAY...AND THE P GRAD
CURRENTLY IN PLACE WILL STRENGTHEN TO DELTA 8 TO 9 MB BETWEEN ERN
SWEETWATER AND CNTRL NATRONA COUNTIES...WITH A RATHER STRONG
ELEVATED INVERSION HELPING TO SQUEEZE AND ACCELERATE THE WINDS AND
KEEP THEM NEAR SFC. A HIGH WIND WATCH HAS BEEN POSTED TO REFLECT
THIS SCENARIO ACROSS ZONES 19 AND 20 SATURDAY/SAT EVE.

ALSO ON SATURDAY...AS THE FLOW FLATTENS WITH THE APPROACH AND
PASSING OF THE UPR SW...MORE EPAC MOISTURE WILL BE DIRECTED INTO THE
WRN FA...WITH LIGHT TO OCCASIONALLY MODERATE SNOWFALL POSSIBLE THRU
SUNDAY MORNING. SNOWFALL ACCUMULATION WILL BE RATHER LIGHT WITH 30
HR TOTALS BETWEEN MIDNIGHT TONIGHT AND SUNDAY MORNING RANGING FROM 2
TO 6 INCHES IN THE MOUNTAINS...AND FROM A TENTH OF AN INCH TO
PERHAPS AN INCH AND A HALF AT ISOLATED LOCATIONS. THE REST OF THE
DAY SUNDAY WILL SEE ONLY ISOLATED/DECREASING SNOW SHOWERS LINGERING
OVR THE MOUNTAINS...RELATIVELY LIGHT WINDS AND CLEARING SKIES.

.LONG TERM...MONDAY THROUGH FRIDAY

SYNOPSIS...AMPLIFIED UPPER RIDGE ALONG THE WEST COAST WILL GRADUALLY
SHIFT EAST ACROSS THE INTERMOUNTAIN WEST THROUGH THE WEEK BRINGING
UNSEASONABLY WARM TEMPERATURES TO THE MOUNTAINS AND SNOW-FREE
NORTHERN BASINS WHILE SNOW COVERED WESTERN VALLEYS AND THE WIND
RIVER BASIN WILL REMAIN COLDER WITH PATCHY MORNING FOG UNDER STEEP
INVERSIONS THROUGH AT LEAST WEDNESDAY.

DISCUSSION...MEDIUM-RANGE MODELS IN GOOD OVERALL AGREEMENT WITH
UPPER RIDGE ALONG THE WEST COAST PROGRESSING EASTWARD WITH GRADUAL
DEAMPLIFICATION MONDAY THROUGH THURSDAY.  BY FRIDAY...ECMWF AND GFS
HAVE BEEN SHOWING POOR RUN TO RUN CONSISTENCY ON PACIFIC SHORTWAVE
INTERACTION WITH RIDGE AS IT PUSHES ONTO WEST COAST.  THE ENSEMBLE
MEANS FAVOR SLOWER PROGRESSION OF THIS PACIFIC ENERGY...LESS
FLATTENING OF RIDGE OVER THE ROCKIES.  THE MAIN FORECAST CHALLENGE
DURING THIS PERIOD CONTINUES TO BE PINPOINTING AREAS THAT WILL BE
NEAR 15F ABOVE NORMAL TUESDAY AND WEDNESDAY...WHILE COLDEST AREAS
UNDER STEEP INVERSIONS WILL LIKELY REMAIN NEAR OR BELOW FREEZING. ON
THE WARM END WILL BE THE CODY FOOTHILLS AND EASTERN JOHNSON COUNTY
WHERE HIGHS WILL BE IN THE 50S ON TUESDAY AND WEDNESDAY.  COLDEST
AREAS WILL BE THE JACKSON HOLE AND STAR VALLEYS AND LOWER WIND RIVER
BASIN WHERE HIGHS WILL LIKELY BE IN THE 25-35F RANGE TUESDAY AND
WEDNESDAY.  CLIPPER SYSTEM FLATTENING RIDGE AND DIVING INTO THE
NORTHERN PLAINS ON THURSDAY MAY PROVIDE BETTER MIXING AND MODERATION
OF TEMPERATURES IN THE WIND RIVER BASIN ON THURSDAY.  LEE SIDE
SURFACE TROUGH WILL RESULT IN GUSTY SW WINDS IN THE WIND CORRIDOR
FROM ROCK SPRINGS TO CASPER BEGINNING LATE MONDAY AND CONTINUING
THROUGH THE WEEK.  ALSO KEPT TEMPERATURES ON THE COOL SIDE IN THESE
AREAS WHERE THERE IS EXTENSIVE SNOWPACK THAT WILL NEED TO MELT OFF
BEFORE THIS WIND CORRIDOR CAN FULLY PARTAKE IN THE WARMTH.  AFTER A
DRY WEEK UNDER THE RIDGE...INTRODUCED SLIGHT CHANCES OF SNOW SHOWERS
IN THE NW MTNS ON FRIDAY AS NEXT PACIFIC SYSTEM SPLITS ALONG THE
WEST COAST.

&&

.AVIATION.../18Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KBPI/KJAC/KPNA/KRKS

PERIODS OF SNOWFALL WILL BE POSSIBLE OVER THE WESTERN
MOUNTAINS....AND INTO THE EXTREME WESTERN VALLEYS THROUGH THE
PERIOD. THIS MAY PRODUCE PERIODS OF LIGHT SNOWFALL AND MVFR
CONDITIONS AT KJAC. CONDITIONS LOOK MOST FAVORABLE FOR SNOWFALL
AFTER 12Z SATURDAY...WHEN SOME IFR CONDITIONS MAY BE REPORTED.
ADDITIONALLY...PERIODS OF GUSTY WIND WILL BE POSSIBLE OVER KRKS
THROUGH MUCH OF THE FORECAST PERIOD. GUSTY WIND MAY ALSO ACCOMPANY
SNOWFALL OVER THE WESTERN MOUNTAINS AFTER 12Z SATURDAY...WHICH
MAY IMPACT THE WESTERN MOUNTAIN PASSES. MOUNTAIN TOPS WILL LIKELY
REMAIN OBSCURED THROUGH MUCH OF THE FORECAST PERIOD.

EAST OF THE CONTINENTAL DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL

STRONG WIND WILL BE FOUND OVER THE NORTHERN PORTION OF THE AREA
TONIGHT...WITH GUSTS TO 35 KTS POSSIBLE AT KCOD AFTER 00Z.
STRONGER GUSTS TO 50 KTS WILL BE POSSIBLE SOUTH AND NORTH OF KCOD
WHICH MAY IMPACT APPROACHES AND DEPARTURES. PERIODS OF GUSTY WIND
WILL ALSO BE POSSIBLE OVER KCPR...WITH GUSTS TO 35KT POSSIBLE
AFTER 08Z THIS EVENING. PRECIPITATION WILL GENERALLY REMAIN WEST
OF THE DIVIDE WITH VFR CONDITIONS ANTICIPATED.

&&

.FIRE WEATHER...

FIRE DANGER REMAINS LOW ACROSS THE FORECAST AREA THROUGH THE WEEKEND
WITH SEASONALLY COLD TEMPERATURES...SNOW COVERING MOST
SURFACES....AND A NEW WINTER WEATHER SYSTEM ROLLING THROUGH THE
FORECAST AREA SATURDAY. WINDS...HOWEVER...WILL BE QUITE GUSTY AT
TIMES LATER TODAY...FRIDAY NIGHT AND SATURDAY ACROSS THE USUAL WIND
PRONE AREAS OF NORTHERN AND CENTRAL WYOMING. MOST AFTERNOONS ACROSS
WYOMING SHOULD SEE FAIR TO GOOD SMOKE DISPERSION THROUGH THIS SAME
PERIOD.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR
WYZ019-020.

HIGH WIND WATCH FROM 5 PM MST THIS AFTERNOON THROUGH SATURDAY
MORNING FOR WYZ003.

&&

SHORT TERM...BRAUN
LONG TERM...AEM
AVIATION...BRANHAM
FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 5, 2:43 AM MST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
243 AM MST FRI FEB 5 2016

WYZ001>020-022>030-061200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
243 AM MST FRI FEB 5 2016

...HIGH WIND WATCH FOR THE CODY FOOTHILLS FROM LATE THIS AFTERNOON THROUGH
EARLY SATURDAY MORNING...

...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING FROM SATURDAY
MORNING THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS POSSIBLE IN THE CODY FOOTHILLS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SATURDAY EVENING...BREEZY TO STRONG SOUTHWEST TO
NORTHWEST WINDS AND AREAS OF BLOWING SNOW POSSIBLE ACROSS PORTIONS
OF CENTRAL AND SOUTHERN WYOMING INCLUDING ALONG INTERSTATES 25 80
AND 90. STRONG WINDS POSSIBLE IN THE CODY FOOTHILLS. SNOW SHOWERS
SPREADING ACROSS WEST CENTRAL AND NORTHERN WYOMING DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT WIND GUSTS OVER 50 MPH OR ANY WIND
DAMAGE. THANK YOU.

Nearby

High Wind Warnings in Wyoming, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.